Alert archive / Arkansas / River Flood Warnings in 2017

River Flood Warning 52, NWS Little Rock, AR

July 5, 2017White County, Woodruff County, Arkansas

NWS Little Rock, AR issued this river flood warning at Jul 5, 2017, 11:25 AM CDT for White County, Woodruff County, Arkansas. It took effect at Jul 5, 2017, 2:30 PM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Jul 5, 2017, 11:25 AM CDT (16:25 UTC)
In effect from
Jul 5, 2017, 2:30 PM CDT
Expired
Jul 12, 2017, 9:23 AM CDT
In force
7 days
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 82 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River near Augusta (AUGA4). The gauge peaked at 27.91 ft at Jul 7, 2017, 5:00 AM CDT.

actionminormoderate25303507/0507/0607/0707/0807/0907/1007/1107/1207/13
Action stage
25.5 ft
Minor stage
26 ft
Moderate stage
34 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07074850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:45 AM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jul 5, 6:45 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion...Update
National Weather Service Little Rock AR
645 AM CDT Wed Jul 5 2017

.Aviation...

Variable ceilings will be seen this morning, with MVFR and patchy
IFR over northern AR. Central and southern areas of AR will see
mainly VFR conditions with ceilings, with patchy MVFR conditions
with ceilings and fog. Showers with a few thunderstorms will be
possible this morning mainly over central locations initially, then
southwest to southern areas later in the morning. Later today,
additional isolated showers and thunderstorms will again be seen
over mainly central to northern AR. Winds will be light and variable
or south to southwest at 5 to 10 mph this morning, then become more
south to southwest, while becoming west over northern AR at 5 to 15
mph. (59)

&&

.Prev Discussion.../ Issued 322 AM CDT Wed Jul 5 2017/

Main concerns in this forecast cycle are chances of convection
almost each day, with a lower chance late in the week. Any chance of
strong to severe storms. Overall temperatures may be below normal.

On the surface, a weak frontal boundary was draped across AR from
near KFSM to around KHRO and into MO. Temperatures were in the
upper 60s in the north, to the mid 70s in the south. Dew point
temperatures were from the upper 60s to lower 70s. Some patchy
fog, dense in a few spots, was seen mainly over north central to
northern AR. The upper low pressure system was over central MO and
rotating upper energy into AR. An area of convection was pushing
into western AR at this time and moving east, while lighter
showers in the north and far east. The most significant
convection was in western AR associated with the strongest lift
rotating around the upper low pressure system. Small hail, gusty
winds and heavy rain was seen with the storms.

&&

.SHORT TERM...Today Through Thursday Night

The forecast will start with the greatest chance of showers and
thunderstorms over western AR associated with the max lift.
Patchy fog in spots. This area is forecast to move east southeast
this morning and hence the highest moves into central areas. A bit
lower chances of rain will be over the north and southeast.
Models do gradually weaken this area through the day, then more of
a chance of convection over mainly northern near the surface low,
while the frontal boundary is forecast to gradually move
southeast into AR and become nearly stationary over central AR.
The risk of any strong to severe storms remains isolated, and SPC
only has a marginal risk over much of AR. Tonight, the upper low
pressure system and low pressure trough is forecast to move more
east, and hence taking the main lift to eastern AR. On Thursday,
the system continues to slowly move east and pushing much of the
rain to far eastern AR. This movement continues to the east, and
rain chances lower from west to southeast. Temperatures will be
below normal values due to the clouds and rain, as well as the
frontal boundary sagging through the state.

&&

.LONG TERM...Friday Through Tuesday

Once again, the medium range models are in decent enough agreement
that one solution is not preferred over another. The models all
continue to show a persistent pattern, characterized by a strong
anticyclone over the rockies and subsequent downstream troughing
over the Great Lakes and the northeast quadrant of the nation. As
such, a blend of solutions is preferred.

Aforementioned upper pattern will be in place when the period starts
with northwest flow remaining over the region. With the synoptic
scale systems remaining generally in place, northwest flow will
persist. Precipitation chances will be primarily diurnally driven,
aided by upper level impulses moving through the upper flow. The
strongest of these disturbances looks to come through in the
Saturday afternoon time frame so higher pops are justified here.

Temperatures will be largely dependent on convective activity but
overall temperatures are expected to average slightly below normal.
Warmest day of the period looks to be Friday with temperatures
cooling off a bit for the remainder of the period, Overall the
MAV/MEX numbers look a little overdone and I will undercut them
slightly.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     84  70  86  71 /  50  40  30  10
Camden AR         89  73  89  73 /  60  40  30  20
Harrison AR       81  66  86  68 /  50  40  20   0
Hot Springs AR    85  72  88  72 /  60  40  30  10
Little Rock   AR  86  73  88  73 /  60  40  30  10
Monticello AR     88  74  88  73 /  50  40  40  20
Mount Ida AR      84  70  88  70 /  60  40  30  10
Mountain Home AR  83  67  87  68 /  50  50  20   0
Newport AR        85  71  86  71 /  50  50  30  10
Pine Bluff AR     86  73  88  73 /  60  40  30  10
Russellville AR   86  70  88  71 /  50  40  20   0
Searcy AR         85  71  88  72 /  60  40  30  10
Stuttgart AR      86  73  88  73 /  60  40  30  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...59 / Long Term...56
Hazardous weather outlook, Jul 5, 4:46 AM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
446 AM CDT Wed Jul 5 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
446 AM CDT Wed Jul 5 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected across much of
Arkansas today, while a bit lower tonight, as a weather system
moves through the area. An isolated strong to severe storm may
develop, with strong winds and hail the main threats. Heavy rain
will also be seen in some areas, especially over southwest
Arkansas, and localized flooding may be seen.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Isolated to scattered showers and thunderstorms are possible
through the period, as the upper northwest flow brings weather
systems to Arkansas. A bit lower chances are forecast Friday with
lower upper system support. Some decrease in coverage is expected
early next week as upper level high pressure starts to build in
from the west. Overall, the threat of any severe storms will be
low and isolated.

.Spotter Information Statement...

Spotter activation is not anticipated today and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

59/56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:01 AM CDTFlash Flood WarningLZKClark, Pike3 hr
Jul 5, 11:26 AM CDTRiver Flood WarningLZKJackson, Woodruff8 days
Jul 5, 1:56 PM CDTRiver Flood AdvisoryLZKIndependence, Jackson, Lawrence36 hr
Jul 5, 2:45 PM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence4 days

Nearby

River Flood Warnings in Arkansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.